Alert archive / Alabama / Small Craft Advisories in 2013

Small Craft Advisory 70, NWS Mobile, AL

December 14, 2013

NWS Mobile, AL issued this small craft advisory at Dec 14, 2013, 3:58 AM CST. It took effect at Dec 15, 2013, 12:00 AM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Dec 14, 2013, 3:58 AM CST (09:58 UTC)
In effect from
Dec 15, 2013, 12:00 AM CST
Expired
Dec 15, 2013, 6:00 PM CST
In force
18 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

415 
WHUS74 KMOB 140958
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
358 AM CST SAT DEC 14 2013

...STRONG OFFSHORE WINDS DEVELOPING TONIGHT WILL BRING HAZARDOUS
CONDITIONS FOR SMALL CRAFT THROUGH SUNDAY...

.A COLD FRONT WILL MOVE THROUGH THE COASTAL WATERS LATE THIS EVENING.
A STRONG OFFSHORE FLOW WILL DEVELOP AFTER MIDNIGHT AND IS EXPECTED TO
PERSIST THROUGH SUNDAY MORNING OVER AREA BAYS...SOUNDS...AND THE NEAR
SHORE GULF WATERS. WHILE WINDS WILL DIMINISH OVER THESE AREAS BY
SUNDAY AFTERNOON...STRONG WINDS WILL CONTINUE OVER THE FAR OFFSHORE
GULF WATERS.

GMZ630>635-650-655-141800-
/O.NEW.KMOB.SC.Y.0070.131215T0600Z-131215T1800Z/
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
358 AM CST SAT DEC 14 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST
SUNDAY. 

* WINDS...NORTH TO NORTHWEST WINDS 20 TO 25 KNOTS AND GUSTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ670-675-141800-
/O.NEW.KMOB.SC.Y.0070.131215T0600Z-131216T0000Z/
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
358 AM CST SAT DEC 14 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
SUNDAY. 

* WINDS...NORTH TO NORTHWEST WINDS 20 TO 25 KNOTS AND GUSTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
6 follow-up statements
326 
WHUS74 KMOB 141525
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
925 AM CST SAT DEC 14 2013

...STRONG OFFSHORE WINDS DEVELOPING TONIGHT WILL BRING HAZARDOUS
CONDITIONS FOR SMALL CRAFT THROUGH SUNDAY...

.A COLD FRONT WILL MOVE THROUGH THE COASTAL WATERS LATE THIS
EVENING. A STRONG OFFSHORE FLOW WILL DEVELOP AFTER MIDNIGHT AND
IS EXPECTED TO PERSIST THROUGH SUNDAY MORNING OVER AREA BAYS...
SOUNDS...AND THE NEAR SHORE GULF WATERS. WHILE WINDS WILL
DIMINISH OVER THESE AREAS BY SUNDAY AFTERNOON...STRONG WINDS WILL
CONTINUE OVER THE FAR OFFSHORE GULF WATERS.

GMZ630>635-650-655-142330-
/O.CON.KMOB.SC.Y.0070.131215T0600Z-131215T1800Z/
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
925 AM CST SAT DEC 14 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO NOON CST SUNDAY...

* WINDS...NORTH TO NORTHWEST WINDS 20 TO 25 KNOTS AND GUSTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ670-675-142330-
/O.CON.KMOB.SC.Y.0070.131215T0600Z-131216T0000Z/
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
925 AM CST SAT DEC 14 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 PM CST SUNDAY...

* WINDS...NORTH TO NORTHWEST WINDS 20 TO 25 KNOTS AND GUSTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
431 
WHUS74 KMOB 142111
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
311 PM CST SAT DEC 14 2013

...STRONG OFFSHORE WINDS DEVELOPING TONIGHT WILL BRING HAZARDOUS
CONDITIONS FOR SMALL CRAFT THROUGH SUNDAY...

.A COLD FRONT WILL MOVE THROUGH THE COASTAL WATERS LATE THIS
EVENING. A STRONG OFFSHORE FLOW WILL DEVELOP AFTER MIDNIGHT AND
IS EXPECTED TO PERSIST THROUGH SUNDAY MORNING OVER AREA BAYS...
SOUNDS...AND THE NEAR SHORE GULF WATERS. WHILE WINDS WILL
DIMINISH OVER THESE AREAS BY SUNDAY AFTERNOON...STRONG WINDS WILL
CONTINUE OVER THE FAR OFFSHORE GULF WATERS.

GMZ630>635-650-655-150515-
/O.CON.KMOB.SC.Y.0070.131215T0600Z-131215T1800Z/
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
311 PM CST SAT DEC 14 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO NOON CST SUNDAY...

* WINDS...NORTH TO NORTHWEST WINDS 20 TO 25 KNOTS AND GUSTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ670-675-150515-
/O.CON.KMOB.SC.Y.0070.131215T0600Z-131216T0000Z/
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
311 PM CST SAT DEC 14 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 PM CST SUNDAY...

* WINDS...NORTH TO NORTHWEST WINDS 20 TO 25 KNOTS AND GUSTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
375 
WHUS74 KMOB 150447
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1047 PM CST SAT DEC 14 2013

...STRONG OFFSHORE WINDS DEVELOPING TONIGHT WILL BRING HAZARDOUS
CONDITIONS FOR SMALL CRAFT THROUGH SUNDAY...

.A STRONG OFFSHORE FLOW DEVELOPING TONIGHT BEHIND A COLD FRONT WILL
PERSIST THROUGH SUNDAY MORNING OVER AREA BAYS... SOUNDS...AND THE
NEAR SHORE GULF WATERS. WHILE WINDS WILL DIMINISH OVER THESE AREAS BY
SUNDAY AFTERNOON...STRONG WINDS WILL CONTINUE OVER THE FAR OFFSHORE
GULF WATERS.

GMZ630>635-650-655-151300-
/O.CON.KMOB.SC.Y.0070.131215T0600Z-131215T1800Z/
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
1047 PM CST SAT DEC 14 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST SUNDAY...

* WINDS...NORTH TO NORTHWEST WINDS 20 TO 25 KNOTS AND GUSTY.

* WAVES...BECOMING ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ670-675-151300-
/O.CON.KMOB.SC.Y.0070.131215T0600Z-131216T0000Z/
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1047 PM CST SAT DEC 14 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SUNDAY...

* WINDS...NORTH TO NORTHWEST WINDS 20 TO 25 KNOTS AND GUSTY.

* SEAS...BUILDING TO 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
358 
WHUS74 KMOB 150928
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
328 AM CST SUN DEC 15 2013

...STRONG OFFSHORE WINDS PRODUCING HAZARDOUS CONDITIONS FOR SMALL
CRAFTY...

.A STRONG OFFSHORE FLOW HAS DEVELOPED IN THE WAKE OF A COLD FRONT.
THE STRONG WINDS WILL PERSIST THROUGH THE MORNING OVER AREA BAYS...
SOUNDS... AND THE NEAR SHORE GULF WATERS. WHILE WINDS WILL DIMINISH
OVER THESE AREAS BY THIS AFTERNOON...IT WILL TAKE UNTIL EARLY EVENING
FOR WINDS TO DIMINISH BELOW ADVISORY LEVELS OVER THE FAR OFFSHORE
GULF WATERS. 

GMZ630>635-650-655-151800-
/O.CON.KMOB.SC.Y.0070.000000T0000Z-131215T1800Z/
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
328 AM CST SUN DEC 15 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WINDS...NORTH TO NORTHWEST WINDS 20 TO 25 KNOTS AND GUSTY.

* SEAS...3 TO 6 FEET OVER THE OPEN GULF WATERS. BAY WATERS ROUGH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ670-675-151800-
/O.CON.KMOB.SC.Y.0070.000000T0000Z-131216T0000Z/
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
328 AM CST SUN DEC 15 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WINDS...NORTH TO NORTHWEST WINDS 20 TO 25 KNOTS AND GUSTY.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
166 
WHUS74 KMOB 151809
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1209 PM CST SUN DEC 15 2013

...A SMALL CRAFT ADVISORY CONTINUES UNTIL 6 PM FOR THE 20 TO 60 NM
PORTION OF THE ALABAMA AND NORTHWEST FLORIDA COASTAL WATERS...

.THE OFFSHORE FLOW WILL CONTINUE TO SUBSIDE THROUGH THIS EVENING BUT
WILL REMAIN SUFFICIENTLY STRONG TO CONTINUE WITH A SMALL CRAFT
ADVISORY FOR THE 20 TO 60 NM PORTION OF THE NORTHWEST FLORIDA AND
ALABAMA COASTAL WATERS THROUGH 6 PM. SMALL CRAFT SHOULD EXERCISE
CAUTION THROUGH THE REMAINDER OF THE AFTERNOON FOR BAYS AND INLAND
WATERS AS WELL AS THE NEAR SHORE COASTAL WATERS OUT 20 NM.

GMZ630>635-650-655-151915-
/O.EXP.KMOB.SC.Y.0070.000000T0000Z-131215T1800Z/
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
1209 PM CST SUN DEC 15 2013

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE STRONG NORTHERLY WINDS HAVE SUBSIDED SUFFICIENTLY TO ALLOW THE
SMALL CRAFT ADVISORY TO EXPIRE. SMALL CRAFT SHOULD EXERCISE CAUTION
FOR THE REMAINDER OF THE AFTERNOON.

$$

GMZ670-675-160000-
/O.CON.KMOB.SC.Y.0070.000000T0000Z-131216T0000Z/
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1209 PM CST SUN DEC 15 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WINDS...NORTH WINDS AROUND 20 KNOTS AND GUSTY.

* SEAS...5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...AND/OR
SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
668 
WHUS74 KMOB 160003
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
603 PM CST SUN DEC 15 2013

...SMALL CRAFT ADVISORY HAS EXPIRED...


GMZ670-675-160115-
/O.EXP.KMOB.SC.Y.0070.000000T0000Z-131216T0000Z/
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
603 PM CST SUN DEC 15 2013

...SMALL CRAFT ADVISORY HAS EXPIRED...



$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Dec 13, 11:46 PM CST, 4 hours 12 minutes earlier.

Area forecast discussion, Dec 13, 11:46 PM CST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1146 PM CST FRI DEC 13 2013

.AVIATION 14.06Z KMOB/KBFM/KPNS TAF ISSUANCE...PREVAILING MVFR
CIGS WITH PERIODS OF IFR CIGS EXPECTED THROUGH THE ENTIRE FORECAST
AS A SOUTHERLY WIND FLOW BRINGS LOW LEVEL STRATUS INLAND FROM THE
GULF OF MEXICO. BEST CHANCE OF RAIN WILL OCCUR BETWEEN 14.15Z AND
14.21Z AS A COLD FRONT APPROACHES THE TAF SITES FROM THE NORTHWEST.
REDUCTIONS IN VISIBILITY INTO THE MVFR CATEGORY AT TIMES. EASTERLY
WINDS 5 TO 8 KNOTS WILL TURN TO THE SOUTHEAST BY LATE TONIGHT...AND
THEN TURN TO THE SOUTHWEST TO WEST AROUND 12 KNOTS BY SATURDAY
AFTERNOON. /22

.PREV DISCUSSION... /ISSUED 400 PM CST FRI DEC 13 2013/

SHORT TERM...(TONIGHT THROUGH SATURDAY)...CURRENTLY OVER THE CONUS
AND SURROUNDING AREAS...A STRONG SHORTWAVE SYSTEM WAS LOCATED OVER
THE TX/NM STATE LINE...WITH A SURFACE LOW ORGANIZED OVER WEST TX.
THROUGH THE REST OF THE AFTERNOON THROUGH TONIGHT...THE UPPER SYSTEM
SWINGS EAST...WITH MORE UPPER ENERGY (CURRENTLY OVER THE GREAT
BASIN) JUST BEHIND. THE FIRST PIECE OF ENERGY GETS A NORTHEAST
DEFLECTION FROM AN UPPER RIDGE STRETCHING WEST OVER THE SOUTHERN
GULF OF MEX FROM THE CENTRAL ATLANTIC. THIS PIECE OF ENERGY SHIFTS
THE SURFACE LOW EAST OVER THE TX AND THE LOWER MISS RIVER
VALLEY...WITH MOST GUIDANCE ADVERTISING IT REACHING MS BY SUNRISE
SATURDAY. THIS DRAWS THE SURFACE BOUNDARY OVER THE GULF OF MEX
NORTH...TO NEAR THE GULF COAST. THE LOWER MISS RIVER VALLEY AND
WESTERN SECTIONS OF THE SOUTHEASTERN CONUS COME UNDER GOOD
ISENTROPIC UPGLIDE...WITH INCREASING COVERAGE OF RAIN OVERNIGHT.
MODEL SOUNDINGS SHOW ENOUGH ELEVATED INSTABILITY FOR SOME ELEVATED
TSRA TO MIX IN OVER THE LOWER MISS RIVER VALLEY...AND WESTERN-MOST
SECTIONS OF THE FA BY SUNRISE.

AS SATURDAY PROGRESSES...THE SURFACE BOUNDARY GETS DRAWN NORTH
MORE...MAINLY OVER THE FL PANHANDLE AND S-CENTRAL AL. SOUNDINGS SHOW
MORE MID-LEVEL INSTABILITY AND AN INCREASED CHANCE OF TSRA. THE NOW
WARM FRONT MOVES NEAR THE COAST...BUT HAS A HARD CHANCE OF MAKING IT
FAR INLAND SATURDAY MORNING.MAY SEE A FEW TSRA BECOME ROWDY...MAINLY
DURING THE MORNING HOURS...BUT AM EXPECTING THIS TO HAPPEN ALONG AND
SOUTH OF THE GULF COAST. BY NOONTIME...THE FIRST SHORTWAVE IS PAST
THE AREA...WITH THE SECOND APPROACHING THE AREA. THE FIRST PUSHES
THE SURFACE BOUNDARY SOUTHEAST...WITH SHRA LINGERING OVER
SOUTHEASTERN SECTIONS OF THE FA SAT AFTERNOON.

THERE IS NO RISK OF DAMAGING DOWNBURSTS THE REST OF TODAY.

/16

(SATURDAY NIGHT THROUGH SUNDAY NIGHT)...AS THE SURFACE LOW MOVES FROM
CENTRAL MS INTO NORTHERN AL EXITING QUICKLY EAST NORTHEAST...IT WILL
HAVE DRAGGED THE COLD FRONT PAST THE REGION BY AROUND SUNSET.
PRECIPITABLE WATER NEAR 2.1 INCHES AROUND OKALOOSA COUNTY
FLORIDA...NEAR TWO STANDARD DEVIATIONS ABOVE NORMAL...WILL QUICKLY
DROP TO AN INCH OR SO SOUTH AND EAST OF A LINE FROM PENSACOLA TO OPP
ALABAMA AND QUICKLY TO A QUARTER TO A HALF INCH ELSEWHERE...BY
MIDNIGHT.

THE 13.12Z SPECTRAL PHYSICAL MODELS ARE CALCULATING A MORE
SYNCHRONOUS TIME OF THE EXIT OF THE FRONT FROM OUR CWA. THE NAM80
SOMEWHAT LAGGED BEHIND THE OTHERS BY ABOUT 3 TO 6 HOURS FOR THE 13.12Z
RUN. THINGS DRY OUT RAPIDLY STARTING SATURDAY EVENING. WILL KEEP A
SLIGHT CHANCE OF THUNDER FOR THE SOUTHEASTERN SECTIONS SATURDAY
EVENING WHICH WE MENTIONED ABOVE...SINCE A NARROW BAND OF
INSTABILITY WILL REMAIN EXITING THE WESTERN FLORIDA PANHANDLE.
MLCAPES ARE FORECAST TO REMAIN BELOW 500. THE LOW LEVEL JET CORE
WILL HAVE MOVED NORTH AND EAST OF THE AREA BY THAT TIME AND GET OFF
PHASE WITH INSTABILITY. LOW LEVEL WIND PROFILES WILL BE
UNIDIRECTIONAL AND IT STILL LOOKS LIKE MARGINAL FOR SEVERE
THUNDERSTORMS IN BUTLER AND CRENSHAW COUNTIES ALABAMA AND OKALOOSA
COUNTY FLORIDA...BUT IF ENOUGH INSTABILITY AND SHEAR LAGS BEHIND A
FEW STORMS WITH STRONG GUSTY WINDS...AND PERHAPS AN ISOLATED SEVERE
THUNDERSTORM...CANNOT BE COMPLETELY RULED OUT FOR THE FIRST SEVERAL
HOURS OF SATURDAY EVENING. WILL CONTINUE TO MONITOR.

COOL AND DRY AIR WILL MOVE INTO THE REGION LATER SATURDAY NIGHT
BEHIND THE FRONT WHICH WILL BE WELL EAST OF THE AREA AFTER MIDNIGHT.
LOWS WILL RANGE FROM THE UPPER 30S OVER FAR INLAND SW AL/SE MS TO
UPPER 40S/AROUND 50 ALONG THE COASTAL ZONES.

SURFACE ANTICYCLONE WILL BRING RISING BAROMETERS FROM THE WEST
SUNDAY INTO SUNDAY NIGHT. STRONG LOW LEVEL COLD ADVECTION WILL
PREVAIL THROUGH MOST OF SUNDAY WHEN THE FRONTAL TROUGH AMPLIFIES
OVER THE EASTERN STATES. WENT A LITTLE BELOW MOS FOR SUNDAY
HIGHS...WITH UPPER 40S/AROUND 50 WELL INLAND AND LOW TO MID 50S
CLOSER TO THE COAST. IT IS POSSIBLE THESE HIGHS MAY END UP A FEW
DEGREES LOWER BASED ON 1000-850 MB THICKNESSES DROPPING INTO THE
1310-1320 METER RANGE. BY SUNDAY NIGHT...A BROAD SFC RIDGE WILL
EXTEND FROM THE TX COAST NORTHEAST INTO OUR REGION. WINDS ARE
EXPECTED TO BECOME LIGHT TO CALM AS A RESULT WITH CLEAR SKIES AIDING
IN STRONG RADIATIONAL COOLING. LOWS WILL DROP INTO THE UPPER 20S TO
LOWER 30S...WITH SOME MID 20S POSSIBLE WELL INLAND. MOST INLAND AREAS
WILL SEE FREEZING TEMPERATURES.

/77

LONG TERM (MONDAY THROUGH THURSDAY)...NO CHANGES. A BROAD SURFACE
HIGH WILL RIDGE INTO THE AREA EARLY TO MID WEEK AS UPPER LEVEL
NORTHWEST FLOW BECOMES QUASI-ZONAL. THIS WILL BRING A GRADUAL MODERATION
IN TEMPERATURES...ESPECIALLY FOR DAYTIME HIGHS. MONDAY WILL STILL BE
SLIGHTLY BELOW NORMAL FOR HIGHS...BUT SLIGHTLY ABOVE NORMAL
TEMPERATURE EXPECTED BY MIDWEEK. HOWEVER...MORNING LOWS WILL STILL
BE ON THE CHILLY SIDE AS A VERY DRY DEEP LAYER ATMOSPHERE AND LIGHT
WINDS WILL SUPPORT STRONG RADIATIONAL COOLING. LOW IN THE UPPER 20S
TO MID 30S TUE MORNING WILL MODERATE TO NEAR NORMAL IN THE UPPER
30S/LOWER 40S BY THURSDAY MORNING.

/77

MARINE...A PAIR OF PASSING SYSTEMS WILL PULL A SURFACE BOUNDARY
OVER THE GULF NORTH TO NEAR THE NORTHERN GULF COAST TONIGHT...THEN
PUSH IT BACK SOUTHEAST SATURDAY AND SATURDAY NIGHT AS THE SYSTEMS
PASS. STRONG OFFSHORE FLOW IS EXPECTED TO FOLLOW LATE SATURDAY NIGHT
THROUGH SUNDAY...THEN SETTLE LATE SUNDAY INTO SUNDAY NIGHT AS
SURFACE HIGH PRESSURE MEANDERS EAST OVER THE SOUTHERN PLAINS TO THE
LOWER MISS RIVER VALLEY. THE SURFACE HIGH WILL MEANDER EAST THEN GET
ABSORBED BY ANOTHER SURFACE HIGH MOVING QUICKLY EAST FROM THE
CENTRAL PLAINS TO THE NORTHEASTERN CONUS. THE RESULT IS OFFSHORE
FLOW INTO MID WEEK...THEN BECOMING EASTERLY.

/16

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      54  72  45  55  32 /  50  80  10  05  05
PENSACOLA   56  73  48  57  34 /  30  80  30  10  05
DESTIN      57  72  51  59  38 /  20  80  40  10  05
EVERGREEN   46  71  45  54  29 /  40  80  20  10  05
WAYNESBORO  49  68  38  52  26 /  80  60  05  05  05
CAMDEN      46  69  41  52  28 /  60  80  10  10  05
CRESTVIEW   47  72  49  58  29 /  30  80  40  10  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Dec 13, 3:42 PM CST, 12 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
342 PM CST FRI DEC 13 2013

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-142145-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
342 PM CST FRI DEC 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS WILL BEGIN TO ENTER
WESTERN PARTS OF THE FORECAST AREA LATE TONIGHT BEGINNING MOSTLY
AFTER MIDNIGHT. PERIODS OF HEAVY RAIN POSSIBLE. RAINFALL AVERAGING A
TENTH TO A QUARTER INCH PER HOUR WITH LOCAL RATES TO AN INCH PER HOUR
POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS WILL CONTINUE OVER THE
FORECAST AREA THROUGH LATE SATURDAY AFTERNOON AND EARLY EVENING. SOME
OF THE THUNDERSTORMS COULD BRING STRONG WIND GUSTS UP TO 45 MPH
ESPECIALLY IN THE SOUTHERN PORTIONS AND ALONG THE COAST. PERIODS OF
HEAVY RAIN ALSO POSSIBLE. OVER THE COURSE OF THE EVENT...THE AVERAGE
RAINFALL WILL BE ON THE ORDER OF AN INCH. RAINFALL AVERAGING UP TO A
QUARTER TO HALF AN INCH PER HOUR...WITH LOCAL RATES TO 1.5 INCHES PER
HOUR...IS POSSIBLE ESPECIALLY IN PARTS OF CLARKE...MONROE...WILCOX...
BUTLER...AND CONECUH. LOCALIZED FLOODING POSSIBLE IN A FEW LOCATIONS.
WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED
THROUGH THURSDAY.

GMZ630>635-650-655-670-675-142145-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
342 PM CST FRI DEC 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS WILL BEGIN TO APPROACH THE
MARINE AREA FROM THE WEST LATE TONIGHT AND EARLY SATURDAY MORNING.
WIND GUSTS TO 35 KNOTS AND BRIEF PERIODS OF HEAVY RAIN AND HIGH STEEP
WAVES POSSIBLE WITH SOME SHOWERS OR THUNDERSTORMS. WIDESPREAD
SEVERE WEATHER IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NUMEROUS SHOWERS ALONG WITH A FEW EMBEDDED THUNDERSTORMS WILL CONTINUE
OVER THE MARINE AREA DURING THE MORNING AND EARLY AFTERNOON SATURDAY
AHEAD OF A COLD FRONT APPROACHING FROM THE WEST NORTHWEST. WIND GUSTS
TO 35 KNOTS WITH BRIEF PERIODS OF HEAVY RAIN POSSIBLE. SOME SHOWERS
OR THUNDERSTORMS DURING THE DAY ON SATURDAY MAY REDUCE VISIBILITY TO
3 MILES OR LESS. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED.

THE COLD FRONT WILL BRING MODERATE TO STRONG NORTH WINDS BEHIND IT
LEADING TO HAZARDOUS CONDITIONS FOR SMALL CRAFT LATE SATURDAY NIGHT
THROUGH EARLY MONDAY.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 4:48 AM CSTRip Current StatementMOB19 hr
Dec 14, 8:43 AM CSTSpecial Marine WarningMOB92 min
Dec 14, 8:56 AM CSTSpecial Marine WarningMOB34 min
Dec 14, 10:14 AM CSTSpecial Marine WarningMOB91 min
Dec 14, 10:56 AM CSTSpecial Marine WarningMOB64 min

Nearby

Small Craft Advisories in Alabama, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.